MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4140, 5MMX45CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4140, 5MMX45CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4140
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed there was a crack towards the distal end of the grasper shaft.Based on the condition of the returned unit, the reported event was caused by force that was applied to the shaft after the unit was assembled and packaged.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.This report reflects the combined initial and follow-up report.
 
Event or Problem Description
Procedure performed: colorectal procedure i was informed by the hospital that last tuesday ((b)(6)) [surgeon name removed] was using our c4140 graspers for a case when he noticed at the start of the case that there was a "crack" towards the distal end of the green grasper shaft.Nothing out of the ordinary had occurred prior to using the graspers and nothing was known to have come into contact with the grasper that may have caused the crack.Upon visiting the hospital to inspect the incident units the crack was visible and looked to be within the same margin of the protective guard that comes as part of the packaging to protect the tip of the graspers.No patient injury occurred as a result of this incident however there is ongoing concern that the material may still be within the patient's body as it is not identifiable via x-ray.Additional information received from user facility via telephone 28apr2020: device was discarded following visit from territory manager due to contamination and will not be returned.Additional information received from sales manager via telephone 12jun2020: i spoke with the sales manager earlier today - he called the customer on thursday and confirmed that the unit returned was for 2020-000742.Patient status: no patient injury.Intervention: n/i.

Brand Name
C4140, 5MMX45CM EPIX LAPA GRASPER, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10204119
Report Number2027111-2020-00489
Device Sequence Number13690251
Product Code NWV
UDI-Device Identifier00607915110154
UDI-Public(01)00607915110154(17)220602(30)01(10)1357491
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberC4140
Device Catalogue Number100915402
Device Lot Number1357491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2020
Initial Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1